MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39935
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guidewire tip broke and remained inside the patient's body.The target lesion was located in the tibial vessel.A 018/260 platinum plus guidewire was selected for use.During the procedure, it was noted that the tip broke off in the patient and it was unable to be removed from the patient's anatomy.No further patient complications were reported and the procedure was not completed due to unknown reasons.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed that the device returned has a kink at 286.5cm from the distal end.No evidence of coil broken was observed, since the total length of the tip is 300cm approximately.Dimensional inspection revealed that the outer diameter distal end, mid section and proximal section of the device were within specification.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8151425
Report Number2134265-2018-63827
Device Sequence Number267737
Product Code DQX
UDI-Device Identifier08714729114574
UDI-Public08714729114574
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model Number39935
Device Catalogue Number39935
Device Lot Number0022589431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: RUBICON; GUIDE CATHETER: RUBICON; GUIDE CATHETER: RUBICON
Outcome Attributed to Adverse Event Other;